Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Miami, FL
NWS Miami, FL issued this special weather statement at Jun 28, 2021, 12:41 PM EDT for Collier County, Florida. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 28, 2021, 12:41 PM EDT (16:41 UTC)
- Expired
- Jun 28, 2021, 1:30 PM EDT
- In force
- 49 min
- Issued by
- NWS Miami, FL
County Collier County, FL
The radar
The Miami radar (KAMX), 94 km from the middle of the area, began a volume at 16:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 4.7 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1620 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 840 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
204
WWUS82 KMFL 281641
SPSMFL
Special Weather Statement
National Weather Service Miami FL
1241 PM EDT Mon Jun 28 2021
FLZ069-070-281730-
Coastal Collier County FL-Inland Collier County FL-
1241 PM EDT Mon Jun 28 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN COLLIER COUNTY UNTIL
130 PM EDT...
* At 1241 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm 8 miles east of Copeland, or 14
miles northeast of Everglades City, moving west at 10 mph.
* Winds in excess of 45 mph and funnel clouds possible with this
storm.
* Locations impacted include...
Carnestown, Big Cypress National Preserve, Copeland, Miles City,
Fakahatchee Strand State Preserve, Jerome and Deep Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2615 8103 2592 8107 2590 8148 2619 8145
2617 8110
TIME...MOT...LOC 1641Z 097DEG 11KT 2601 8122
$$
KELLYWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Jun 28, 10:15 AM EDT, 2 hours 26 minutes earlier.
Area forecast discussion, Jun 28, 10:15 AM EDT, 2 hours 26 minutes before
Area Forecast Discussion National Weather Service Miami FL 1015 AM EDT Mon Jun 28 2021 .UPDATE... Showers and storms have been developing over the Atlantic waters this morning and moving over the east coast. The bulk of the activity has been over Miami-Dade County with high rainfall rates and training leading to localized flooding along over central portions of the area. A little higher coverage than what hi-res models had been depicting. Therefore, have increased some POPs for current observations and radar trends. The pattern will generally transition towards the interior and Gulf Coast this afternoon and evening. Strong storms will be possible along the Gulf coast with lapse rates improving to 6.7C/km and MLCAPE values approaching 3000 J./kg. This will allow the potential for strong wet microburst over the area. Flooding already a concern over portions of Miami-Dade County will continue to be possible with high rainfall rates and any training of storms throughout the rest of the day. && .PREV DISCUSSION... (Issued 730 AM EDT Mon Jun 28 2021) AVIATION(12Z TAFS)... Easterly winds continue to prevail. Showers with an isolated thunderstorm this morning over the Atlantic moving over east coast terminals. Storms will progress over the interior and Gulf coast this afternoon and evening. Brief periods of low vis and cigs will be possible if a shower or storm move directly over the terminals. Timing of restrictions once confidence increases will be handled with amendments. Showers for the east coast again towards end of the period. PREV DISCUSSION... (Issued 233 AM EDT Mon Jun 28 2021) DISCUSSION... Short term (Today through Tuesday): Latest upper level analysis shows strong ridge of high pressure from low to mid levels off the mid Atlantic. On the southern periphery, weak mid/upper level low currently approaching GA/NE Florida with inverted trough of low pressure dislodged below it to the east through the low levels and its sfc reflection around 30N/98W. This is the system NHC is currently monitoring. A trough of low pressure extends south of these features through the low levels across the Bahamas with tropical wave in the Caribbean moving west from eastern Cuba south at this time. Ahead of weak trough of low pressure across the Bahamas, total blended precipitable water satellite product and water vapor imagery show drier layer/airmass with its leading edge across NE portions of our forecast area (Lake Okee/Palm Beach). The weak trough or low pressure to the east is forecast to move across the region today but while it does so, activity will remain somewhat suppressed in terms of intensity ahead of it today across eastern and northeast portions of forecast area due to aforementioned drier layer aloft and subsidence ahead of the trough. Activity across east coast should be scattered at most today particularly in the morning but again somewhat suppressed. Some of it could linger into the afternoon. By tonight and tomorrow, the trough will be to our west which in combination with tropical wave to the south passing our longitude should result in deep layer moisture increasing late today through tomorrow. Bottom line, chances of rain will start to increase today with conditions becoming wetter by tomorrow. Best chances overnight and morning will be along east coast and afternoon/evening interior and west as mean flow remains east southeast. Thermodynamic and kinematic fields remain unimpressive with low/mid level lapse rates oscillating around 6 deg C/Km. A couple of strong storms cannot be ruled out but best chances of that would be interior west. Occasional to frequent lightning strikes, gusty winds, and brief periods of heavy rain are the main concerns. Given wetter pattern gradually returning over next two days, max temps will be slightly below normal with overnight lows around or may be slightly above normal. Long term (Wednesday through Sunday): Models depict Wednesday as the wettest day of the persisting wet pattern for much of the long term. Deep layer ridging dominates the west Atlantic to start the long term, with a sfc ridge just north of SoFlo. This will continue to support deep moisture advection from the Atlantic and the Caribbean with steady moderate easterly flow through most of the forecast period. Moisture remains abundant on Wednesday with model PWATs near 2 inches and POPs in the 70-80 percent range. Thus, numerous showers and thunderstorms are still anticipated, especially during the afternoon hours. Primary threats will be gusty winds, lightning, and potential for localized flooding with the heaviest downpours. Very similar weather scenario expected on Thursday with numerous showers in the afternoon. Under the overall synoptic scenario, the east coast sea breeze should dominate, which will keep the best chances for deep convection over the western half of SoFlo. Outflow boundaries may also become focal points for localized convection. For the weekend, an upper level high is depicted by models over much of the SE CONUS, and gradually sliding southward into the peninsula. This may allow for slightly drier air to begin filtering into SoFlo, and reduce POPs into the 40-50 percent category through Sunday. The high will push the aforementioned dominant ridge further ENE, which veers winds over SoFlo to a more southerly flow. Thus, highest POPs should reside over the northern half of the CWA each afternoon. Models are also hinting at the potential to have a shortwave trough approach the area from the SE by the end of the long term. But it is too early to determine if this feature will have any significant impacts in the long range forecast. So for now, the progress of this feature will continue to be closely monitored in upcoming guidance. In terms of temperatures, and despite the early active weather pattern, afternoon highs are expected to remain on the warm side. Max values are expected to be in the mid to upper 80s Wed and Thu, then warm up into the low 90s for the weekend as the drier air mass reaches the area. MARINE... East to southeast winds much of the week around 10-15 kts at times and mostly in the 5-10 kts range well inside bays and intracoastals. However, showers and storms remain in the forecast through much of the period at times for all of the South Florida waters with lightning, gusty winds, heavy rainfall, and elevated seas being the primary hazards around storms. BEACHES... The risk of rip currents will be decreasing during the week as winds gradually subside and turn more from the SE along the Atlantic beaches. That said, the risk is likely to remain at least moderate today and tomorrow and linger through mid week for Palm Beach beaches as a wind swell comes down the coast associated with the ENE fetch from the high pressure ridge to the north of the past few days. Rip Current risk will continue to decrease towards the latter part of the week. && .PRELIMINARY POINT TEMPS/POPS... Miami 79 88 77 87 / 40 80 60 80 West Kendall 77 89 77 88 / 40 80 60 80 Opa-Locka 78 89 77 88 / 40 80 50 80 Homestead 78 87 76 87 / 40 80 60 80 Fort Lauderdale 79 87 77 87 / 40 80 50 80 N Ft Lauderdale 79 87 77 87 / 40 80 50 80 Pembroke Pines 78 87 75 87 / 40 80 50 80 West Palm Beach 79 88 76 87 / 30 80 50 80 Boca Raton 80 88 77 87 / 40 80 50 80 Naples 76 89 75 87 / 40 80 60 80 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. GM...None. && Update/Aviation...Kelly Today through Tuesday and Marine...PS Tuesday Night through Sunday...AR Visit us at weather.gov/miami Follow us on Facebook and Twitter at: www.facebook.com/nwsmiami www.twitter.com/nwsmiami
Hazardous weather outlook, Jun 28, 10:16 AM EDT, 2 hours 25 minutes before
Hazardous Weather Outlook for South Florida...UPDATED National Weather Service Miami FL 1016 AM EDT Mon Jun 28 2021 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 290230- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 1016 AM EDT Mon Jun 28 2021 ...Moderate Risk of Rip Currents Along Atlantic Beaches... ...Scattered to Locally Numerous Thunderstorms Today... This hazardous weather outlook is for South Florida. .DAY ONE...TODAY AND TONIGHT Rip currents: There is a moderate risk of rip currents along the Atlantic beaches of South Florida. Thunderstorms: Scattered to locally numerous thunderstorms are likely today primarily across interior and southwest coast this afternoon and evening with isolated to scattered thunderstorms also possible along east coast primarily during the morning and overnight hours. Main concerns are occasional to frequent light strikes, gusty winds, and locally heavy rainfall particularly with interior and west coast storms in the afternoon and evening. Flooding: Localized flooding is possible with heaviest storms with high rainfall rates and training possible. Waterspouts: Waterspouts will be possible with showers and storms over the local waters today. Wind: Isolated strong wind gust possible along the Gulf coast with strongest storms this afternoon and evening. No other hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY Rip Current risk will remain elevated through mid week across portions of the Atlantic coast before subsiding further by latter part of the week. Rain Chances will be above normal for much of this week with occasional lightning strikes, gusty winds and localized flooding possible. The chances of thunderstorms remain elevated at this time for the upcoming holiday weekend. No other hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated, however individual spotters are encouraged to report high wind, hail and flooding to the National Weather Service forecast office in Miami. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami.
In the hours before
Special weather statement, Jun 28, 9:47 AM EDT, 2 hours 54 minutes before
Special Weather Statement
National Weather Service Miami FL
947 AM EDT Mon Jun 28 2021
FLZ073-074-173-281430-
Metropolitan Miami Dade FL-Inland Miami-Dade County FL-
Coastal Miami Dade County FL-
947 AM EDT Mon Jun 28 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MIAMI-DADE COUNTY UNTIL
1030 AM EDT...
* At 947 AM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm over The Hammocks, or near Kendall,
moving northwest at 10 mph.
* Winds in excess of 45 mph possible with this storm.
* Locations impacted include...
Coral Gables, South Miami, Black Point, Kendall, The Redland,
Doral, Pinecrest, Sweetwater, Westchester, Glenvar Heights,
Richmond West, Fountainbleau, Richmond Heights, Country Walk,
Kendale Lakes, Palmetto Bay, Cutler Bay, University Of Miami, Zoo
Miami and Goulds.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2568 8024 2555 8026 2549 8033 2569 8065
2587 8046
TIME...MOT...LOC 1347Z 132DEG 9KT 2568 8044
KELLYSpecial weather statement, Jun 28, 11:00 AM EDT, 1 hour 41 minutes before
Special Weather Statement
National Weather Service Miami FL
1100 AM EDT Mon Jun 28 2021
FLZ073-074-173-281545-
Metropolitan Miami Dade FL-Inland Miami-Dade County FL-
Coastal Miami Dade County FL-
1100 AM EDT Mon Jun 28 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MIAMI-DADE COUNTY UNTIL
1145 AM EDT...
* At 1100 AM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm near Key Biscayne, moving northwest
at 15 mph.
* Winds in excess of 45 mph possible with this storm.
* Locations impacted include...
Miami, Hialeah, Miami Beach, Coral Gables, Key Biscayne, South
Miami, Virginia Key, Kendall, Pinecrest, Miami Springs, West Miami,
Westchester, Glenvar Heights, Richmond Heights, Palmetto Bay, Port
Of Miami, University Of Miami, Downtown Miami, Coconut Grove and
Coral Terrace.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2564 8008 2560 8013 2555 8010 2553 8012
2565 8043 2584 8027 2573 8006
TIME...MOT...LOC 1500Z 113DEG 15KT 2565 8016
KELLYLocal storm report, Jun 28, 11:07 AM EDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
1107 AM EDT MON JUN 28 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1045 AM FLOOD 3 NNE COUNTRY WALK 25.67N 80.41W
06/28/2021 MIAMI-DADE FL PUBLIC
COCORAHS SPOTTER RECORDED 3.66 INCHES OF
RAINFALL IN 75 MINUTES AS HEAVY RAIN MOVED
THROUGH THE AREA.
&&
HADILocal storm report, Jun 28, 11:18 AM EDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
1118 AM EDT MON JUN 28 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1012 AM FLASH FLOOD 2 SSE CUTLER RIDGE 25.57N 80.35W
06/28/2021 MIAMI-DADE FL PUBLIC
SOCIAL MEDIA REPORT OF SEVERAL INCHES OF
WATER COVERING THE ROADWAY AND CURBSIDE.
VEHICLES ARE STAYING CLOSE TO THE MEDIAN IN
ORDER TO PASS THROUGH THE AREA.
&&
HADISpecial weather statement, Jun 28, 11:59 AM EDT, 42 minutes before
Special Weather Statement
National Weather Service Miami FL
1159 AM EDT Mon Jun 28 2021
FLZ066-067-070-071-281645-
Inland Broward County FL-Hendry FL-Inland Collier County FL-
Inland Palm Beach County FL-
1159 AM EDT Mon Jun 28 2021
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL COLLIER...
SOUTHEASTERN HENDRY AND BROWARD COUNTIES UNTIL 1245 PM EDT...
* At 1159 AM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm near Intersection Alligator Alley
And Miami Canal, or 25 miles west of Sunrise, moving west at 15
mph.
* Winds in excess of 45 mph possible with this storm.
* Locations impacted include...
Miccosukee Indian Reservation, Intersection Alligator Alley And
Miami Canal, Miccosukee Service Plaza and West Broward Rec. Area On
Alligator Alley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2624 8052 2600 8068 2600 8086 2616 8105
2640 8089
TIME...MOT...LOC 1559Z 111DEG 11KT 2619 8071
KELLYSpecial weather statement, Jun 28, 12:41 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Miami FL
1241 PM EDT Mon Jun 28 2021
FLZ069-070-281730-
Coastal Collier County FL-Inland Collier County FL-
1241 PM EDT Mon Jun 28 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN COLLIER COUNTY UNTIL
130 PM EDT...
* At 1241 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm 8 miles east of Copeland, or 14
miles northeast of Everglades City, moving west at 10 mph.
* Winds in excess of 45 mph and funnel clouds possible with this
storm.
* Locations impacted include...
Carnestown, Big Cypress National Preserve, Copeland, Miles City,
Fakahatchee Strand State Preserve, Jerome and Deep Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2615 8103 2592 8107 2590 8148 2619 8145
2617 8110
TIME...MOT...LOC 1641Z 097DEG 11KT 2601 8122
KELLYThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 9:03 AM EDT | Special Weather Statement | MFL | Miami-Dade | 42 min |
| Jun 28, 9:12 AM EDT | Areal Flood Advisory | MFL | Miami-Dade | 2 hr |
| Jun 28, 9:14 AM EDT | Special Marine Warning | MFL | 31 min | |
| Jun 28, 9:47 AM EDT | Special Weather Statement | MFL | Miami-Dade | 43 min |
| Jun 28, 9:54 AM EDT | Areal Flood Advisory | MFL | Miami-Dade | 2 hr |
| Jun 28, 10:27 AM EDT | Flash Flood Warning | MFL | Miami-Dade | 3 hr |
| Jun 28, 10:55 AM EDT | Special Marine Warning | MFL | 65 min | |
| Jun 28, 11:00 AM EDT | Special Weather Statement | MFL | Miami-Dade | 45 min |
| Jun 28, 11:59 AM EDT | Special Weather Statement | MFL | Broward | 46 min |
| Jun 28, 12:10 PM EDT | Special Marine Warning | MFL | 65 min | |
| Jun 28, 1:25 PM EDT | Special Weather Statement | MFL | Collier | 50 min |
| Jun 28, 1:47 PM EDT | Special Weather Statement | MFL | Collier | 43 min |
| Jun 28, 1:50 PM EDT | Special Marine Warning | MFL | 55 min | |
| Jun 28, 2:21 PM EDT | Special Marine Warning | MFL | 39 min | |
| Jun 28, 3:05 PM EDT | Special Weather Statement | MFL | Broward | 25 min |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.